Diarrhea is commonly seen among people on dialysis. It can be uncomfortable and may cause weakness and dehydration. Diarrhea in a dialysis patient may be caused by the following factors.
As the patients on dialysis have to limit salt intake, some people may use spices for substitutes. Spicy foods can cause diarrhea. Allergies to milk foods or others can cause the condition. Additionally, some foods high in calories, vitamins and minerals may give extra nutrition, without increasing fluids. This can pull fluid from the intestines, thus causing diarrhea.
If your kidney problem is due to diabetes, diarrhea may be associated with diarrhea. Diabetes can slow down the movement of food through the intestine, which can cause the growth of bacteria, thus leading the problem.
People on dialysis may need various kinds of medicines. Diarrhea can be a side effect of the medicines or may occur from mixing with other medicines. So if the problem occurs, you should check with your doctor to find if it is related to the prescribed medicines.
How to manage diarrhea for people on dialysis?
※ Avoid dehydration
You should weigh yourself daily if you have diarrhea. You should keep proper amount of fluid supplement to replace your fluid losses.
If it is related to diabetes, you should keep your blood sugar level in control. Eat fewer foods that may cause diarrhea.
※ Change diet
You should avoid foods which you are allergic to. Coffee, tea, pop may worsen diarrhea so you should avoid them.
You should check with your doctor to see any new medications or mixtures of two or more medications are causing the diarrhea.
If you are on dialysis and have the problem, you can email to firstname.lastname@example.org to get more professional advices.